Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Charleston, WV

November 1, 2013Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Nov 1, 2013, 1:13 AM EDT for Carter County, Greenup County, Kentucky. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 1, 2013, 1:13 AM EDT (05:13 UTC)
Expired
Nov 1, 2013, 2:15 AM EDT
In force
62 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 1:38 AM EDTTSTM WND DMG2 W Warnock, KYEIGHT TREES DOWN ALONG RIDGE.
Nov 1, 1:43 AM EDTTSTM WND DMGGreenup, KYTREES DOWN AROUND COUNTY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 10:09 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS51 KRLX 010513
SVRRLX
KYC043-089-010615-
/O.NEW.KRLX.SV.W.0065.131101T0513Z-131101T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
113 AM EDT FRI NOV 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  GREENUP COUNTY IN KENTUCKY...

* UNTIL 215 AM EDT

* AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 59 MILES SOUTHWEST 
  OF OLIVE HILL...OR 40 MILES NORTHWEST OF JACKSON...MOVING EAST AT 
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NAPLES...OLDTOWN...LOAD...LETITIA...GREENBO LAKE...GESLING...DENTON
  AND GREENUP.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 180 IN KENTUCKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3834 8324 3842 8324 3856 8310 3870 8305
      3876 8289 3859 8284 3856 8280 3856 8273
      3851 8267 3839 8281 3836 8277 3824 8280
      3819 8285 3817 8298 3819 8302 3818 8306
      3826 8318 3819 8327 3823 8331 3832 8334
TIME...MOT...LOC 0512Z 259DEG 38KT 3781 8396

$$

08
2 follow-up statements
646 
WWUS51 KRLX 010553
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 AM EDT FRI NOV 1 2013

KYC043-089-010615-
/O.CON.KRLX.SV.W.0065.000000T0000Z-131101T0615Z/
CARTER KY-GREENUP KY-
153 AM EDT FRI NOV 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHEASTERN GREENUP AND CARTER COUNTIES...

AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 32 MILES SOUTHWEST OF
GRAYSON LAKE STATE PARK...OR 9 MILES WEST OF WEST LIBERTY...MOVING
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAHN...HITCHINS...HOPEWELL...WILLARD...NAPLES...OLDTOWN...GREENBO
LAKE...DENTON...WURTLAND...WORTHINGTON...RUSSELL...RACELAND...OLIVE
HILL...GREENUP...GRAYSON...FLATWOODS...BELLEFONTE AND HANGING ROCK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
160 AND 180 IN KENTUCKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3819 8327 3830 8318 3846 8296 3859 8284
      3856 8280 3856 8273 3851 8267 3839 8281
      3837 8282 3836 8277 3824 8280 3819 8285
      3817 8298 3819 8302 3818 8306 3826 8316
TIME...MOT...LOC 0554Z 259DEG 38KT 3789 8341

$$

14
882 
WWUS51 KRLX 010615
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 AM EDT FRI NOV 1 2013

KYC043-089-010624-
/O.EXP.KRLX.SV.W.0065.000000T0000Z-131101T0615Z/
CARTER KY-GREENUP KY-
215 AM EDT FRI NOV 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP AND
CARTER COUNTIES WILL EXPIRE AT 215 AM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
160 AND 179 IN KENTUCKY.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...OCCASIONAL STRONG GUSTY WINDS ARE STILL POSSIBLE OVER THE 
NEXT HOUR OR SO. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3819 8327 3830 8318 3846 8296 3859 8284
      3856 8280 3856 8273 3851 8267 3839 8281
      3837 8282 3836 8277 3824 8280 3819 8285
      3817 8298 3819 8302 3818 8306 3826 8316
TIME...MOT...LOC 0614Z 259DEG 38KT 3793 8315

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 12:54 AM EDT, 19 minutes earlier.

Area forecast discussion, Nov 1, 12:54 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1254 AM EDT FRI NOV 1 2013

.SYNOPSIS...
WARM SOUTHERLY WINDS TODAY. COLD FRONT TONIGHT WITH GUSTY SHOWERS.
COOLER FOR THE WEEKEND...WITH A REINFORCING FRONT SATURDAY. HIGH
PRESSURE LATE IN THE WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
MADE A FEW CHANGES TO THE PREVIOUS FORECAST. ADDED IN A SLIGHT
CHANCE OF THUNDER LATER TONIGHT...AS THE COLD FRONT APPROACHES AND
MOVES THROUGH THE CWA. IN ADDITION...INCREASED WINDS SLIGHTLY FROM
THE PREVIOUS FORECAST...PARTICULARLY ACROSS THE LOWLANDS...BASED
ON CURRENT OBSERVATIONS JUST TO THE WEST OF CWA OUT AHEAD OF
FRONTAL BOUNDARY. OTHERWISE...MADE NO MAJOR CHANGES.

PREVIOUS DISCUSSION FOLLOWS...
RAIN SHWRS INCRG IN CVRG TDA AS VERY STRONG TROF IN SRN PLNS LIFTS
NEWD TWD THE GRTLKS RGN TNGT. OCNL SHWRS WILL CONT THIS EVE AS
LOW-LVL JET OF 70-80 KT PROVIDES IMPRESSIVE MOISTURE ADVCTN INTO
THE RGN. WHILE IT MAY NOT RAIN CONSTANTLY THRU EARLY EVE...SHWRS
CAN BE XPCD PERIODICALLY MOST ZONES.

RAIN CVRG WILL BCM MORE WDSPRD OVNGT AS CDFNT APRCHS AND UPR
FORCING INCRS. A NARROW LINE OF CNVCTN IS XPCD TO FORM ALONG THE
FRONT AND WILL MOVE ACRS ENTIRE FCST AREA LATE TNGT. CATEGORICAL
POPS WERE CONTD OVNGT...WITH LOW CHCS FOR TSRA INCLUDED WITH
PASSAGE OF CDFNT OWING TO MODEST ELEVATED INSTBY. ALTHOUGH CAPE
PROFILES ARE NOT DP...CLD TOPS MAY BE SUFFICIENTLY ABV FRZG LVL TO
YIELD ICE CRYSTALS.

APART FROM RAIN...WIND WILL BE ANOTHER ISSUE. TIGHT PRES GRADIENT
AND VERY STRONG KINEMATICS SUGGEST GUSTY WINDS A STRONG PSBLTY.
THERMODYNAMICS DO NOT FAVOR MIXING OF THESE STRONG WINDS ALOFT TO
THE GROUND...BUT MDT-HVY PCPN COULD TRANSPORT SOME OF THIS
MOMENTUM DOWNWARD.

MTNS MOST LKLY AREA TO EXPERIENCE HIGHEST GUSTS...WHERE WIND ADZY
RMNS IN EFFECT TNGT. GUSTS IN EXCESS OF 40 KT ARE XPCD AS H9 FLOW
INCRS CONSIDERABLY.

PCPN WILL BE EXITING ERN ZONES FRI MRNG. CLD CVR WILL RMN QUITE
ABUNDANT IN THE WAKE OF THE FRONTAL BNDRY OWING TO MSTR PRESENCE
AND STEEPENING LAPSE RATES AMID COLD AIR ADVCTN. STRATOCU MAY BGN
TO ERODE LATE IN THE DAY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A SECONDARY CDFNT WILL MOVE SEWD SAT NGT FROM THE GRTLKS IN
ASSOCIATION WITH A SHRTWV TROF. COLDER AIR WILL ACCOMPANY THIS
WAVE...BUT WILL ARRIVE AFTER DEPARTURE OF LGT PCPN SAT AFTN AND
EVE.

IN THE WAKE OF THE CDFNT...STEEP LAPSE RATES AND MSTR FETCH FROM
THE LAKES WILL ACTIVATE THE UPSLP PCPN MACHINE...WITH RAIN SHWRS
XPCD SAT NGT ALONG WEST-FACING SLOPES OF THE MTNS. HIGHEST
ELEVATIONS MAY BE COLD ENOUGH FOR SNOW SHWRS SAT NGT...BUT ONLY A
BRIEF WINDOW FOR PCPN BFR INVERSION HEIGHTS DROP SHOULD LMT
ACCUMS.

SFC RDG BUILDS INTO THE RGN ON SUN...BRINGING WINDS TO LGT NLY.
DRY AIR WILL INVADE...WHICH WILL HELP ERODE ANY CLDS AND SUPPRESS
ANY LINGERING PCPN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WRN CONUS TROF AND ERN CONUS RDG WILL CHARACTERIZE THE H5 PATTERN
THRU EARLY-MID WK. RDG AXIS ALOFT AND SFC HIPRES WILL SUPPRESS
PCPN THRU FCST AREA MON-TUE.

AS SFC HIPRES MOVES INTO THE ATLC...RETURN FLOW WILL PROMOTE
MODEST UPSLP FLOW E OF THE MTNS. VERY LGT PCPN MAY IMPACT THE ERN
RDGS TUE NGT-WED...BUT FLOW WILL BE DOWNSLOPE FOR MOST OF THE
FCST AREA.

THE WRN CONUS TROF WILL PROGRESS EWD BY MID-WK. VERY STRONG FLOW
/WITH SLY H9 FLOW OF 40-50 KT/ WILL DVLP AHEAD OF THIS WAVE...
WHICH WILL TRANSPORT MSTR NWD INTO THE GRTLKS RGN. A VERY STRONG
CDFNT ALSO IS XPCD TO PROGRESS EWD THRU OHVLY INTO WV DURG THIS
TIME.

MEXMOS ALREADY IS PROVIDING A VERY STRONG SIGNAL FOR A WET WED NGT
OR THU. ECMWF IS SLOWER...BUT ALSO WAS SLOWER WITH THE CURRENT
SYSTEM AND EVENTUALLY CAUGHT UP TO THE GFS. A WINDY AND RAINY MID-
WK CAN BE XPCD FOR WV WITH COOLER TEMPS BY LATE IN THE WK.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
00Z FRIDAY THROUGH 00Z SATURDAY...

STRONG COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT...REACHING
OHIO RIVER AROUND 06Z...AND EXITING TO THE EAST OF THE WV
MOUNTAINS 09-12Z. OUT AHEAD OF THE FRONT...EXPECT LOW VFR/MVFR
SHOWERS...AND ISOLATED THUNDERSTORMS. IN ADDITION...STRONG
SOUTHERLY WINDS...SHIFTING TO SOUTHWESTERLY TO WESTERLY BEHIND THE
FRONT...WITH GUSTS OF UP TO 28 KTS ACROSS THE LOWLANDS...AND UP TO
45 KTS POSSIBLE ACROSS THE HIGHER TERRAIN.

BEHIND THE FRONT...EXPECT IFR/LIFR CIGS...PARTICULARLY BETWEEN
6-13Z...GRADUALLY LIFTING TO VFR ACROSS LOWLANDS AFTER 16Z...AND
AFTER 18-20Z HIGHER TERRAIN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF LOWER CIGS MAY VARY FROM FORECAST.
WINDS MAY NOT BE AS STRONG AS FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  FRI 11/01/13
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    M    L    L    M    H    H    H    H
HTS CONSISTENCY  H    H    H    M    H    H    H    M    H    H    M    M
BKW CONSISTENCY  H    H    H    H    M    L    M    M    M    M    L    L
EKN CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    L
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H

AFTER 06Z SATURDAY...
IFR IS POSSIBLE AT EKN AND BKW SATURDAY NIGHT INTO SUNDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR WVZ033>038-046-
     047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR VAZ003-004.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, Nov 1, 12:53 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT FRI NOV 1 2013

KYZ101>103-OHZ066-067-075-076-083>087-020500-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1253 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-WVZ005>011-013>020-024>032-039-040-020500-
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1253 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>038-046-047-020500-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
1253 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:47 AM EDTSevere Thunderstorm WarningRLXBoyd58 min
Nov 1, 2:15 AM EDTSevere Thunderstorm WarningRLXLawrence60 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.